Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Wilmington, OH

June 3, 2007Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 3, 2007, 6:45 PM EDT for Mercer County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 6:45 PM EDT (22:45 UTC)
Expired
Jun 3, 2007, 7:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 032245
SVRILN
OHC107-032330-
/O.NEW.KILN.SV.W.0066.070603T2245Z-070603T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO...

* UNTIL 730 PM EDT.

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WABASH...MOVING NORTHEAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKFORD...

IN ADDITION...TAMA AND MENDON ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4059 8481 4048 8472 4069 8442 4073 8478

$$
1 follow-up statement
000 
WWUS51 KILN 032318
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT SUN JUN 3 2007

OHC107-032330-
/O.CON.KILN.SV.W.0066.000000T0000Z-070603T2330Z/
MERCER OH-
716 PM EDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN MERCER COUNTY...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A NEW SEVERE THUNDERSTORMS WAS MOVING INTO THE WARNED AREA. THIS 
STORM WAS ABOUT 5 MILES NORTH OF FORT RECOVERY AND WAS MOVING 
NORTHEAST AT 15 MPH. THIS STORM WAS CAPABLE OF PRODUCING PENNY SIZE 
HAIL AND WINDS TO 60 MPH. 

LOCATIONS IMPACTED INCLUDE...
ROCKFORD.

IN ADDITION...WABASH...TAMA...CHATTANOOGA AND MENDON ARE NEAR THE
PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4059 8481 4048 8472 4069 8442 4073 8478

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:45 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 3, 3:45 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT SUN JUN 3 2007

.SYNOPSIS...
A COLD FRONT PUSHING EAST THROUGH THE OHIO VALLEY WILL INTERACT
WITH A MOIST AND UNSTABLE AIR MASS TONIGHT AND MONDAY. COOLER AND
DRIER AIR WILL WORK INTO THE REGION ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION HAS STARTED TO DEVELOP THIS AFTERNOON WITH THE BEST
COVERAGE IN THE WESTERN PART OF THE FORECAST AREA BY MID SUNDAY
AFTERNOON. THE REMNANTS OF THE TROPICAL SYSTEM BERRY WILL CONTINUE
TO MOVE UP THE EAST COAST TONIGHT. AN UPPER LEVEL LOW AND TROUGH
REMAINED TO OUR WEST TODAY. THE ASSOCIATED SURFACE LOW EXTENDED
ACROSS LOWER WI...IL AND IND WITH A COLD FRONT ACROSS WESTERN IND.
MODELS SIMILAR WITH MOVEMENT OF THE SYSTEMS...MOVING THE UPPER LEVEL
LOW/TROUGH INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED COLD FRONT
MOVES INTO WESTERN OH BY 00Z AND THEN THROUGH MOST OF THE FORECAST
AREA. REMNANTS OF BERRY MOVING UP THE COAST MAY SLOW THE PROGRESSION
OF THE UPPER LEVEL SYSTEM IN THE MIDWEST COMPARED TO WHAT MODELS
INDICATE. HOWEVER...WILL KEEP THUNDERSTORMS IN THE FORECAST FOR CWA
THROUGH TONIGHT WITH CHANCES DIMINISHING BY 06Z. USED CLOSE TO MAV
TEMPERATURES FOR FORECAST LOWS.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS INTO TROUGH BY 18Z MON AND
IS STILL WEST OF AREA. A SECONDARY FRONT SWINGS THROUGH THE AREA
MONDAY NIGHT AND THE UPPER LEVEL PATTERN BECOMES MORE ZONAL BY 12Z
TUE. RESULT IS LIKELY POPS FOR MON...MAINLY AFTERNOON...AND A
CONTINUED THREAT OF SHOWERS/THUNDERSTORMS MON NIGHT. USED CLOSE TO
MAV TEMP FOR HIGHS AND LOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FCST AREA REMAINS UNDERNEATH AC/CI SHIELD FROM REMNANTS OF BARRY.
CLOUDS ARE THINNING THOUGH...AND WDLY SCT CONVECTION HAS BEGUN TO
FIRE JUST WEST OF REGION ACRS CNTRL/NRN INDIANA WHERE THERE IS
GREATER INSTABILITY DUE TO MORE SUNSHINE. COLD FRONT EXTNDG SOUTH
FROM NRN ILLINOIS INTO WRN KY/TN.

ATMOSPHERE PROGGED TO BECOME MORE UNSTABLE AS AFTN PROGRESSES.
NICE LO LVL CONV AND MID LVL PVA AXIS SET UP OVER WESTERN FCST
AREA BY LATE AFTN. THIS COMBINED WITH INCREASING FORCING DUE TO
APPCHG FRNTL BNDRY WILL ENABLE SCT TO NMRS TSTMS TO DVLP ACRS
TERMINALS. HAVE INSERTED VCTS AT ALL TAF SITES BY LATE AFTN...AND
INTRODUCED FOUR HOUR TEMPOS WHEN TSTM COVERAGE SHOULD HAVE THE
GREATEST IMPACT AT EACH TERMINAL. KCVG/KLUK/KDAY WILL BE AFFECTED
INITIALLY BY 20-21Z WITH ACTIVITY SPREADING EAST TO AFFECT
KILN/KCMH/KLCK INTO THE ERLY EVNG. GUSTY WINDS WILL BE POSSIBLE
WITHIN TSTMS. FRNTL BNDRY BECOMES RATHER DIFFUSE AS IT MOVES INTO
FCST AREA OVERNIGHT. FORCING DECREASES SUBSTANTIALLY WITH
INSTABILITY DIMINISHING LATE TONIGHT. THIS SHOULD KEEP DRY WX AT
THE TERMINALS FROM LATE EVNG ON OTHER THAN A RENEGADE -SHRA. CU/SC
MAY SCATTER OUT AFT MIDNIGHT...PARTICULARLY AT KCVG AND KLUK AS
DRIER AIR BRIEFLY WORKS INTO REGION. LESS CLOUDS AND LIGHT WINDS
SHOULD PROMOTE MVFR VSBY RESTRICTIONS AT ALL TERMINALS NEAR
DAYBREAK...WITH POTENTIAL FOR IFR VSBYS AT KLUK.

UPR LO WILL SLOWLY MOVE EAST INTO SW LOWER MICHIGAN ON MONDAY AS
SFC LO INTENSIFIES OVER CNTRL GRT LKS. WEAK LO LVL CAA AND
STEEPENING LAPSE RATES WILL ALLOW FOR SCT/BKN CU TO DVLP QUICKLY
MON MRNG. SCT CONVECTION WILL DVLP AGAIN BUT SHOULD NOT AFFECT
TERMINALS UNTIL AROUND OR AFT 18Z MON.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON/EVENING INTO EARLY
TUESDAY...AND AGAIN ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT SUN JUN 3 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM MIGHT REACH SEVERE LIMITS TODAY...AND MAY
PRODUCE LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 3, 4:41 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SUN JUN 3 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             CINCINNATI              39.18N 84.34W
06/03/2007  E0.75 INCH       HAMILTON           OH   PUBLIC

&&

NNNN
Local storm report, Jun 3, 6:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
625 PM EDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             MADEIRA                 39.18N 84.37W
06/03/2007  E0.75 INCH       HAMILTON           OH   PUBLIC

&&

MJP
Special weather statement, Jun 3, 6:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT SUN JUN 3 2007

KYZ100-032300-
LEWIS KY-
627 PM EDT SUN JUN 3 2007

...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY THROUGH 700 PM
EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR EPWORTH...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
EPWORTH...PETERSVILLE...HARRIS...STRICKLETT...HEAD OF GRASSY...
CHARTERS...KINNICONICK...TANNERY...GARRISON...SAINT PAUL...VANCEBURG
AND CAMP DIX.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 3, 6:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT SUN JUN 3 2007

OHZ044-032315-
LOGAN OH-
641 PM EDT SUN JUN 3 2007

...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY THROUGH 715 PM
EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR DE GRAFF...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LEWISTOWN...MCMORRAN...BELLEFONTAINE...NEW JERUSALEM...ZANESFIELD...
NORTHWOOD...HUNTSVILLE AND BELLE CENTER.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:18 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer42 min
Jun 3, 4:25 PM EDTSevere Thunderstorm WarningILNWarren13 min
Jun 3, 4:28 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton47 min
Jun 3, 7:29 PM EDTSevere Thunderstorm WarningILNMercer46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.